Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 13, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 7, 2008, 3:48 PM MST for La Paz County, Arizona. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2008, 3:48 PM MST (22:48 UTC)
- Expired
- Jul 7, 2008, 4:45 PM MST
- In force
- 57 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County La Paz County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 10.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -452 J/kg
- Mixed-layer LCL
- 2443 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 072248 SVRPSR AZC012-072345- /O.NEW.KPSR.SV.W.0013.080707T2248Z-080707T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 348 PM MST MON JUL 7 2008 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 445 PM MST * AT 339 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRENDA...OR 37 MILES SOUTHEAST OF PARKER...AND MOVING SOUTHWEST AT 3 MPH. OTHER TOWNS INCLUDED IN THE WARNING ARE VICKSBURG JUNCTION AND NEARBY PORTIONS OF INTERSTATE 10. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. VERY HEAVY RAIN AND AREAS OF DENSE BLOWING DUST WILL BE ASSOCIATED WITH THUNDERSTORMS. LAT...LON 3356 11413 3371 11417 3376 11376 3360 11370 TIME...MOT...LOC 2246Z 033DEG 3KT 3366 11397 $$ HV
1 follow-up statement
000 WWUS55 KPSR 072346 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 446 PM MST MON JUL 7 2008 AZC012-072353- /O.EXP.KPSR.SV.W.0013.000000T0000Z-080707T2345Z/ LA PAZ AZ- 445 PM MST MON JUL 7 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LA PAZ COUNTY WILL EXPIRE AT 445 PM MST... THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER FOR THE AREA AROUND BRENDA ARIZONA...NEAR THE INTERSECTION OF HIGHWAY 60 AND INTERSTATE 10...EXPIRED AT 445 PM. SEVERE THUNDERSTORMS WITH STRONG WINDS AND VERY HEAVY RAIN DEVELOPED IN THE VICINITY OF BRENDA ARIZONA BETWEEN 4 PM AND 445 PM. ALTHOUGH RADAR DETECTED SEVERE THUNDERSTORMS...NO REPORTS OF WIND DAMAGE WAS RECEIVED AT THE NATIONAL WEATHER SERVICE. STRONG THUNDERSTORMS...POSSIBLY SEVERE...WILL CONTINUE TO DEVELOP THROUGHOUT LA PAZ COUNTY INTO THE EARLY EVENING HOURS. LAT...LON 3356 11413 3371 11417 3376 11376 3360 11370 TIME...MOT...LOC 2343Z 033DEG 3KT 3362 11400 $$ HV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:55 PM MST, 53 minutes earlier.
Area forecast discussion, Jul 7, 2:55 PM MST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 255 PM MST MON JUL 7 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... MOISTURE OVER THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS THIS AFTERNOON WILL LEAD TO A THREAT FOR SHOWERS AND THUNDERSTORMS FROM THE LOWER COLORADO RIVER VALEY EASTWARD. HIGH PRESSURE WILL BUILD IN FROM THE WEST MID WEEK...DECREASING AVAILABLE MOISTURE AND CONFINING THUNDERSTORM ACTIVITY MAINLY TO THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA. A WEATHER DISTURBANCE WILL MOVE ACROSS NORTHERN MEXICO THURSDAY AND FRIDAY...INCREASING AVAILABLE MOISTURE AND THUNDERSTORM ACTIVITY THROUGH THE WEEKEND. && .DISCUSSION... TODAY/TONIGHT...SAT IMAGERY AND RADAR TRENDS THIS AFTERNOON SHOW ISOLATED TO SCATTERED THUNDERSTORMS OVER YAVAPAI AND SOUTHERN MOHAVE COUNTIES. STORMS ARE SLOW MOVING...AT BEST...AND WILL CONTINUE TO DRIFT TOWARD THE SOUTHWEST INTO LA PAZ AND NORTHWEST MARICOPA COUNTIES AS THE AFTERNOON WEARS ON. STILL CALLING FOR AN UPSWING IN CONVECTIVE ACTIVITY THIS AFTERNOON/EVENING OVER THE GREATER PHOENIX AREA...WITH THE WESTERN PORTIONS OF THE VALLEY FAVORED OVER THE EASTERN VALLEY FOR MEASURABLE PRECIP. AT ANY RATE...STEERING FLOW TODAY HAS CHANGED TO A MORE NORTH/NORTHEASTERLY FLOW AT AROUND 15-20KT BETWEEN 700-500MB...AND THIS SHOULD HELP STORMS OVER THE HIGHER TERRAIN AND MOGOLLON RIM PROPAGATE INTO THE LOWER DESERTS. PWATERS OVER THE SOUTHWEST AND SOUTH-CENTRAL AZ DESERTS REMAIN IN 1.30-1.50 RANGE...WITH ESTIMATED AFTERNOON MEAN LAYER 850-700MB MIXING RATIOS ON THE ORDER OF 10G/KG. GIVEN THE MOISTURE IN PLACE AND CLEAR SKIES FOR MAXIMUM HEATING...WE SHOULD END UP WITH 800-1000 J/KG OF CAPE THIS AFTERNOON OVER THE DESERTS FROM ABOUT YUMA EAST TO PHOENIX. TUESDAY/WEDNESDAY...MODELS ARE IN GOOD AGREEMENT THAT THE DRIER AIR TO THE NORTH/NORTHEAST WILL WORK IT/S WAY INTO THE LOWER DESERTS...DECREASING 850-700MB TD AND THUS POTENTIAL INSTABILITY OVER THE DESERTS. MEANWHILE...THE WEST COAST RIDGE WILL BUILD EASTWARD AND TEMPS WILL WARM A FEW DEG OVER THE WESTERN CWA...LITTLE CHANGE OVER THE EASTERN HALF OF OUR FORECAST AREA. FCST SHOWS A DOWNWARD TREND IN CONVECTION TUE/WED FROM PHX WESTWARD...WHILE HANGING ONTO TO SLIGHT CHANCE/CHANCE POPS OVER THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY. THURSDAY/FRIDAY...MODELS CONTINUE TO SHOW 700MB INVERTED TROUGH OF LOW PRESSURE TO MOVE ACROSS NORTHERN MEXICO AND INTO THE DESERT SOUTHWEST. AHEAD OF THIS FEATURE...WELL SEE IN INCREASE IN LOW-MID LEVEL MOISTURE UNDER A MORE EASTERLY/SOUTHEASTERLY FLOW. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL INCREASE OVER MUCH OF THE CWA THU/FRI....SPREADING AS FAR WEST AS IMPERIAL AND RIVERSIDE COUNTIES...WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS CWA WIDE. THE MORE MOIST AIRMASS WILL ALSO KEEP TEMPS IN CHECK...WITH HIGHS JUST UNDER NEAR NORMAL FOR EARLY/MID JULY. UPCOMING WEEKEND...DONT SEE ANYTHING AT THIS POINT IN TIME TO SCOUR OUT THE SHARP INCREASE IN MOISTURE FROM THU/FRI...SO WILL CONTINUE LOW/MOD GRADE MONSOON POP FCST...FAVORING THE HIGHER TERRAIN NORTH AND EAST OF THE GREATER PHX AREA. && .AVIATION... MAIN CHANGE TO THE 18Z TAFS WERE TO INCLUDE VCTS AT KIWA FOR THIS EVENING. CONFIDENCE INCREASING THAT SCATTERED THUNDERSTORMS WILL DEVELOP TO THE SOUTH AND EAST OF THE AIRFIELD. POSSIBILITY DOES EXIST THAT AN OUTFLOW BOUNDARY WITH WINDS IN EXCESS OF 35KT WILL MOVE NORTHWESTWARD TOWARDS KIWA AND AN OUTSIDE CHANCE THAT IT WILL REACH KPHX DURING THE 01Z-05Z WINDOW. ELSEWHERE...WINDS WILL GENERALLY REMAIN LIGHT WITH A SOUTHERLY COMPONENT. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... AFTER A RELATIVE LULL IN MONSOON TSTM COVERAGE...ACTIVITY SHOULD BE ON THE UPSWING AFTER WEDNESDAY. ADDITIONAL MOISTURE WILL ENTER THE REGION FROM THE SOUTHEAST AROUND A STRONG UPPER LEVEL HIGH PRESSURE SYSTEM OVER THE SOUTHERN UNITED STATES...WITH SEVERAL WEATHER IMPULSES ADDING TO THE IMPETUS FOR INCREASED SHOWER/TSTM COVERAGE. THE THREAT OF SGFNT RAINFALL WILL INCREASE MOST AREAS FROM AZ INTO SE CA AND...OF COURSE SURFACE RELATIVE HUMIDITIES WILL BE ON THE INCREASE AFTER MIDWEEK...ALONG WITH A GRADUAL MODERATION IN AFTERNOON TEMPERATURES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...WANEK AVIATION...HIRSCH FIRE WEATHER...ESTLE
Hazardous weather outlook, Jul 7, 5:59 AM MST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 559 AM MST MON JUL 7 2008 AZZ021>023-026>028-081330- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 559 AM MST MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS...MOST NUMEROUS IN THE EVENING. THE STRONGER STORMS MAY BE ACCOMPANIED BY STRONG AND GUSTY WINDS...BLOWING DUST...BRIEF HEAVY RAINS AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY WEDNESDAY AND THURSDAY. THE STRONGER STORMS MAY BE ACCOMPANIED BY STRONG AND GUSTY WINDS...BLOWING DUST...HEAVY RAINS AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-081330- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 559 AM MST MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY IN THE LATE AFTERNOON AND EVENING HOURS. SOME OF THE STRONGER STORMS MAY CONTAIN STRONG AND GUSTY WINDS...HAIL...HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY IN THE LATE AFTERNOON AND EVENING HOURS. SOME OF THE STRONGER STORMS MAY CONTAIN STRONG AND GUSTY WINDS...HAIL...HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-081330- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 559 AM MST MON JUL 7 2008 /559 AM PDT MON JUL 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SUNDAY. THE MAIN THREAT WILL BE STRONG AND GUSTY WINDS...BLOWING DUST AND SAND...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:28 PM MST | Dust Storm Warning | PSR | 92 min | |
| Jul 7, 3:12 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 63 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.